MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON

TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON
Model Number SS-10L2125
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported per janssen canada (b)(6) that the patient presented today to receive a simponi infusion.He mentioned having generalized pain when he eats too much sugar.While preparing the medication, i withdrew 4 ml from the fifth vial of medication.When i came to withdraw 4 ml from another vial with the same syringe, i inserted the needle into the rubber stopper.As i was about to withdraw, the needle partially detached from the syringe, and a small amount of medication that was in the syringe and vial came out as a spray.The medication ended up on my face (forehead and chin) as well as on my forearms.I immediately washed my face and hands in the sink with warm water and soap.The aic was notified, and a report was made.We managed to administer the prescribed dose to the patient with the excess medication in the other vials.The rpn experience splash exposure reaction, and oral benadryl was taken.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual sample was discarded; hence, we could not determine the details of its actual condition.Since the lot number is unknown, an evaluation was not conducted.A dhr and process check were performed.The associates that were tasked to perform specific functions throughout the manufacturing process undergo training and qualifications.Our molding machine has validated parameters which are checked during the start-up operation of each lot.We have an automatic machine inspection system that checks the condition of the syringe.The system can detect and automatically remove any defect such as a deformed tip, bent tip, and short tip.These sensors are challenged twice a week through dummy checking to ensure the accuracy of the inspection system.Our syringes are designed as single-use, latex-free, electron beam sterilized medical device.An initial product inspection check (ipic) is performed during the molding process during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects on the barrel that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the barrel and hub are in good condition.We have product checking conducted during syringe assembly operation every hour, wherein part of the check items is damaged, which could lead to a complaint.At the boxing process, we conduct a visual in-process inspection every hour, to check assembled syringe conditions, such as cracks, deformity, melted tip, deformed tip lumen, and scratches.Before shipment, we have an outgoing inspection to check the overall condition of the product.Our syringes and needles comply with iso 80369-7 wherein it passes the functional and performance requirements.The supplied barrel and hub are manufactured in-house with validated tpc molding machines.No records were checked since the lot number is unknown.From the previous two fiscal years to the present, we received a total of twelve (12) complaints for the same issue in.The cause of these complaints was not identified as being related to our product or the manufacturing process.The root cause of the complaint could be a user error.The reported device was reused, resulting in the detachment of the needle from the syringe.Our terumo syringe is designed for single use, which is also indicated on the packaging label.As stated in the complaint, the device was initially used without any problem, indicating that our product is in good condition.Our syringes and needles comply with iso 80369-7 wherein it passed the functional and performance requirements.Also, we have a series of inspections from the molding process to the outgoing process that check the conditions of the products.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section h8.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to correct an error in the follow-up mdr submitted on (b)(6) 2025, in which section g4: premarket identification - combination product was inadvertently selected.

Brand Name
TERUMO SYRINGE WITH NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22352228
Report Number3003902955-2025-00042
Device Sequence Number8519891
Product Code FMF
UDI-Device Identifier34806017511358
UDI-Public(01)34806017511358
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS-10L2125
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/27/2025
07/25/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/25/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JANSSEN SIMPONI INFUSION MEDICATION KIT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown